Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Suggest treatment for cold and loss of taste sense

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2448 Questions
Yes I have a very bad cold for two weeks and what has occurred is that I've lost all taste in my mouth for all foods
Posted Thu, 27 Mar 2014 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 19 minutes later
Brief Answer: As below: Detailed Answer: Hi, Thank you for your query. 1. The sense of smell is important to experience the flavor of food. 2. Loss of smell and taste is common after certain viral fevers and flu. 3. If you are not taking any medication, I recommend that you get yourself examined and supportive medication should be started to decrease the severity of the cold. This will help your sense of smell and taste recover. Routine medication includes anti-allergics, mucolytics, decongestants, steam inhalation and so on. 4. In the unlikely event that the symptoms persist after the cold has subsided, further investigations and medication (including steroids) may be necessary. I hope that I have answered your query. If you have any further questions, I will be available to answer them. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor